Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 243, NWS Austin/San Antonio, TX

June 5, 2023Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2023, 4:29 PM CDT for Fayette County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2023, 4:29 PM CDT (21:29 UTC)
Expired
Jun 5, 2023, 4:52 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2081 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

155 
WUUS54 KEWX 052129
SVREWX
TXC149-052230-
/O.NEW.KEWX.SV.W.0243.230605T2129Z-230605T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
429 PM CDT Mon Jun 5 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Eastern Fayette County in south central Texas...

* Until 530 PM CDT.

* At 429 PM CDT, a severe thunderstorm was located near Round Top, or
  11 miles northeast of La Grange, moving southwest at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  La Grange, Fayetteville, Round Top, Rutersville, Warrenton,
  Ellinger, Walhalla, Willow Springs, Ammannsville, Rek Hill, Mullins
  Prairie, Holman and Rabbs Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2976 9675 2974 9678 2987 9702 3009 9671
      3001 9660 2998 9658
TIME...MOT...LOC 2129Z 046DEG 15KT 2999 9671 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

OB
2 follow-up statements
211 
WWUS54 KEWX 052145
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
445 PM CDT Mon Jun 5 2023

TXC149-052230-
/O.CON.KEWX.SV.W.0243.000000T0000Z-230605T2230Z/
Fayette TX-
445 PM CDT Mon Jun 5 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN FAYETTE COUNTY...

At 445 PM CDT, a severe thunderstorm was located near Fayetteville,
or near La Grange, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Grange, Fayetteville, Round Top, Rutersville, Warrenton, Ellinger,
Walhalla, Willow Springs, Ammannsville, Rek Hill, Mullins Prairie,
Holman and Rabbs Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2976 9675 2974 9678 2987 9702 3009 9671
      3001 9660 2998 9658
TIME...MOT...LOC 2145Z 046DEG 15KT 2994 9677 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

OB
265 
WWUS54 KEWX 052152
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT Mon Jun 5 2023

TXC149-052202-
/O.CAN.KEWX.SV.W.0243.000000T0000Z-230605T2230Z/
Fayette TX-
452 PM CDT Mon Jun 5 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2976 9675 2974 9678 2987 9702 3009 9671
      3001 9660 2998 9658
TIME...MOT...LOC 2150Z 046DEG 15KT 2993 9679 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:22 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 2:22 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
222 PM CDT Mon Jun 5 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 221 PM CDT Mon Jun 5 2023

Broad upper level weakness remains in place across East Texas and
much of the upper Gulf coast while ridging establishes across West
Texas near El Paso. After a temporary reprieve from showers and
storms for many through the late morning, activity has once again
sprung to life with daytime heating. Majority of the region except
along the Rio Grande can expect a scattering of shower and storm
activity through the afternoon into the early evening. Several of
the short term guidance also try to keep some activity lingering
after dark across our east-northeastern counties, including Travis
and Williamson counties. Locally heavy rainfall will be possible
with any convection and isolated instances of flooding could occur
where soils are most saturated. WPC continues to highlight much of
the area except for the Rio Grande under a level 1 of 4 risk for
excessive rainfall on the latest day 1 outlook. Activity looks to
diminish after midnight through the overnight. The overnight could
see some light patchy fog across portions of the coastal plains.
Otherwise, nighttime lows in the 60s will be common across the
region.

The upper level pattern from today looks to nudge very slightly
eastward into and through Tuesday where the broad weakness across
East Texas today trends closer to Louisiana/Mississippi and the
center of the ridge to our west is also slightly closer compared
with today as well. This should help to reduce our areal coverage
for convection where PoPs go from 40/50 percent today to around
20/30 percent tomorrow afternoon. Additionally, unlike the recent
several days, WPC has elected to not to highlight any risk for
excessive rain in its day 2 outlook. However, we will keep an eye
out as a localized heavier downpour or two still could be possible.
Activity looks to favor daytime heating and should be expected to
diminish into/through Tuesday night. The temperatures again top out
in the mid to upper 80s while the overnight lows bottom out in the
60s. The main exception would be the Rio Grande where highs could
reach the 90s while the overnight lows remain within the 70s.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 221 PM CDT Mon Jun 5 2023

For those that like summer, do we have good news for you. On
Wednesday an upper ridge will begin to move into the region which
should begin to keep things fairly dry for the entire long-range
period. There are a couple of small chances of rain that are worth
noting. The first will be Wednesday evening as possible activity
west of our area associated with the dryline could move into western
Val Verde County. Otherwise, not expecting much beyond that
eastward. The 2nd opportunity will be on Saturday as the ridge
slightly deamplifies as a weak disturbance moves into Central Texas.
This could bring low chances of showers and storms into the northern
CWA. Otherwise, temperatures will be on the increase throughout the
long-term. The highest temperatures will likely be towards the end
of the long-term period as the upper ridge strengthens over northern
Mexico. Highs along the Rio Grande could reach the 100 degree mark
by Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1230 PM CDT Mon Jun 5 2023

VFR flight conditions primarily prevails with sct to bkn mid-level
cumulus from this afternoon through the evening. With local diurnal
heating, scattered showers and storms should get going across the
central and eastern half of the region. Highlighted VCSH within the
I-35 TAF sites into this evening with a TEMPO for -TSRA during the
timeframe where storms will be most favored at each sites. Some
temporary lower ceilings and visibility would be possible with any
showers or storms impacting the sites. Overnight tonight should see
low clouds and patchy fog develop across portions of the coastal
plains, and this could potentially briefly clip into the KAUS area
sometime around daybreak. FEW to SCT cumulus returns into Tuesday
afternoon. Winds will remain light of 10 knots or less from the
north and east-northeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              67  88  68  91 /  30  20   0  10
Austin Bergstrom Intl Airport  65  87  66  90 /  30  20   0  10
New Braunfels Muni Airport     66  86  65  89 /  20  20   0   0
Burnet Muni Airport            64  85  65  88 /  20  20   0  10
Del Rio Intl Airport           70  91  72  93 /  10  10   0   0
Georgetown Muni Airport        65  87  65  89 /  30  20   0  10
Hondo Muni Airport             66  86  66  88 /  10  20   0   0
San Marcos Muni Airport        65  86  64  89 /  20  20   0  10
La Grange - Fayette Regional   67  85  67  88 /  30  30  10  10
San Antonio Intl Airport       67  86  68  88 /  20  20   0   0
Stinson Muni Airport           68  86  69  89 /  20  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...29
Aviation...Brady
Hazardous weather outlook, Jun 5, 5:04 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
504 AM CDT Mon Jun 5 2023

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
504 AM CDT Mon Jun 5 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms will continue to redevelop
today and tonight. Slow storm motions could lead to locally heavy
rainfall amounts of 1 to 2 inches, making localized flooding the
main threat. A few storms could also briefly produce small hail
and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated showers and thunderstorms continue through Tuesday. A
few storms could produce heavy downpours in excess of one inch as
well as some small hail and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 5, 3:24 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
324 PM CDT Mon Jun 5 2023

TXZ193-194-052115-
Bastrop TX-Lee TX-
324 PM CDT Mon Jun 5 2023

...A strong thunderstorm will impact portions of northeastern Bastrop
and west central Lee Counties through 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Swift, or 9 miles southeast of Elgin, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elgin, Bastrop, Camp Swift, Circle D-KC Estates, Knobb Springs,
Phelan, Bastrop State Park, Alum Creek, McDade, Butler, Cedar Hills
and Buescher State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3003 9724 3018 9751 3041 9735 3040 9733
      3042 9726 3033 9705
TIME...MOT...LOC 2023Z 035DEG 8KT 3028 9725

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

OB
Special weather statement, Jun 5, 3:32 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Mon Jun 5 2023

TXZ217-228-052115-
Maverick TX-Dimmit TX-
332 PM CDT Mon Jun 5 2023

...A strong thunderstorm will impact portions of east central
Maverick and west central Dimmit Counties through 415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of El Indio, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Maverick and west central Dimmit Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2851 10027 2860 10018 2844 9987 2826 10010
TIME...MOT...LOC 2031Z 312DEG 17KT 2851 10017

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

OB
Special weather statement, Jun 5, 3:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Mon Jun 5 2023

TXZ193-209-052130-
Bastrop TX-Fayette TX-
347 PM CDT Mon Jun 5 2023

...A strong thunderstorm will impact portions of southeastern Bastrop
and west central Fayette Counties through 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bastrop, Smithville, Rosanky, Upton, Hills Prairie, Buescher State
Park, Togo, String Prairie, Kovar, Alum Creek, Kirtley and Bastrop
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3011 9731 3012 9711 2984 9703 2983 9736
TIME...MOT...LOC 2046Z 002DEG 13KT 3003 9722

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

OB
Special weather statement, Jun 5, 4:15 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Mon Jun 5 2023

TXZ209-052200-
Fayette TX-
415 PM CDT Mon Jun 5 2023

...A strong thunderstorm will impact portions of eastern Fayette
County through 500 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Top, or 9 miles northeast of La Grange, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Grange, Fayetteville, Round Top, Swiss Alp, Freyburg, Dubina,
Rutersville, Warrenton, O'Quinn, Waldeck, Rabbs Prairie, Ellinger,
Plum, Warda, Walhalla, Willow Springs, Ammannsville, Rek Hill,
Mullins Prairie and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2979 9672 2970 9681 2976 9707 3008 9693
      3011 9685 3005 9662 2996 9657
TIME...MOT...LOC 2115Z 024DEG 7KT 2999 9674

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

OB
Special weather statement, Jun 5, 4:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Mon Jun 5 2023

TXZ193-209-223-052200-
Bastrop TX-Fayette TX-Gonzales TX-
424 PM CDT Mon Jun 5 2023

...A strong thunderstorm will impact portions of south central
Bastrop, northeastern Gonzales and southwestern Fayette Counties
through 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cistern, or 10 miles northwest of Flatonia, moving southeast at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Schulenburg, Flatonia, Waelder, Cistern, Muldoon, String Prairie,
High Hill, Newtonville, Elm Grove, Engle, Floy, Thompsonville, Jeddo
and Colony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2963 9688 2963 9743 2974 9739 2979 9732
      2983 9737 2992 9734 2986 9702 2977 9706
      2971 9680
TIME...MOT...LOC 2124Z 323DEG 7KT 2982 9720

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

OB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:43 PM CDTSpecial Weather StatementEWXUvalde47 min
Jun 5, 2:33 AM CDTSpecial Weather StatementEWXAtascosa42 min
Jun 5, 2:39 AM CDTSevere Thunderstorm WarningEWXAtascosa51 min
Jun 5, 3:02 AM CDTSpecial Weather StatementEWXHays28 min
Jun 5, 3:19 AM CDTAreal Flood AdvisoryEWXHays, Travis4 hr
Jun 5, 3:47 AM CDTSpecial Weather StatementEWXAtascosa28 min
Jun 5, 3:49 AM CDTSpecial Weather StatementEWXKarnes26 min
Jun 5, 5:14 AM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 5, 3:24 PM CDTSpecial Weather StatementEWXBastrop51 min
Jun 5, 3:32 PM CDTSpecial Weather StatementEWXDimmit43 min
Jun 5, 3:47 PM CDTSpecial Weather StatementEWXBastrop43 min
Jun 5, 3:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette30 min
Jun 5, 4:15 PM CDTSpecial Weather StatementEWXFayette45 min
Jun 5, 4:24 PM CDTSpecial Weather StatementEWXFayette36 min
Jun 5, 4:38 PM CDTAreal Flood AdvisoryEWXFayette112 min
Jun 5, 4:52 PM CDTSpecial Weather StatementEWXFayette38 min
Jun 5, 5:44 PM CDTSpecial Weather StatementEWXLavaca46 min
Jun 5, 6:22 PM CDTSevere Thunderstorm WarningEWXGonzales, Karnes, Wilson53 min
Jun 5, 6:30 PM CDTSpecial Weather StatementEWXWilson45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.